MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-4-40-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Ischemia (1942); Ischemia Stroke (4418)
Date of Event 10/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that a patient experienced postoperative cerebral infarction with an onset date of (b)(6) 2023.Modified rankin scale (mrs) score 0, national institutes of health stroke scale (nihss) 21.Head computer tomography (ct) without contrast showed clinically significant left basal ganglia paraventicular cerebral infarction.Ct showed left medial temporal lobe, insula lobe, basal ganglia area, new cerebral infarct.This adverse event (ae) was not related to the disease under study, an underlying condition or disease, or device deficiency.This event did not result in congenital anomaly, death, disability, hospitalization or medical intervention and was not considered life-threatening.The site assessed this event as possibly related to the study procedure.Pre-procedure mtici score: 0, final post-procedure mtici score: 3.Additional information received reported.Other findings from the head ct completed 19-oct noted "contrast agent exudation with a small amount of bleeding." no associated patient symptoms were reported.The site reported both observed events were not considered life-threatening, did not require additional intervention or result in patient disability or prolonged hospitalization.The site assessment of the event of observed postoperative infarctions and potential bleed was possibly procedure related but not related to the medtronic devices.The medtronic study sponsor assessment of the infarction finding concluded the event was possibly related to the procedure and the procedure devices used.Additional information received reported postoperative mri showed new infarcts in the left medial temporal lobe, insula, basal ganglia, and corona radiata.Nihss score: 21, mrs score: 0.
 
Additional Manufacturer Narrative
B5.Updated with additional information received.The event is no longer a reportable event.Mdr decision corrected to not reportable.No additional supplemental reports are required unless additional information received indicates a reportable event.The no longer meets the definition of a complaint.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported this patient's ct and mri reports were reviewed, and it was noted that the location of this "new infarction" was actually the expected initial infarction and finding of "contrast material with oozing" was representative of the physiological reperfusion of the ischemic core.The findings were no longer considered adverse events but normal, expected findings based on the patient's index condition.The event is no longer a reportable event.Mdr decision corrected to not reportable.No additional supplemental reports are required unless additional information received indicates a reportable event.The no longer meets the definition of a complaint.

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18451191
Report Number2029214-2024-00037
Device Sequence Number20778697
Product Code NRY
UDI-Device Identifier00847536034761
UDI-Public00847536034761
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K181186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/16/2024
Device Model NumberSFR3-4-40-10
Device Catalogue NumberSFR3-4-40-10
Device Lot NumberB494504
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date02/02/2024
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight67 KG